Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 18, 2011, 4:39 AM CDT for Ottawa County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 4:39 AM CDT (09:39 UTC)
- Expired
- Aug 18, 2011, 5:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3810 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
553
WWUS84 KTSA 180939
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 AM CDT THU AUG 18 2011
OKZ058-181030-
OTTAWA OK-
439 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER QUAPAW...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3682 9461 3681 9461 3685 9489
3700 9488 3700 9462
TIME...MOT...LOC 0940Z 273DEG 12KT 3693 9477
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:17 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 18, 3:17 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU AUG 18 2011
.DISCUSSION...
LOOSELY ORGANIZED AREA OF SHOWERS/THUNDERSTORMS CONTINUES TO SLIDE SE
ACROSS PARTS OF THE AREA THIS MORNING. WILL NEED TO TAKE A LAST LOOK
AT RADAR BEFORE DECIDING ON MORNING POPS...BUT WILL ALSO EXTEND LOW
POPS INTO THE AFTERNOON GIVEN THE NUMEROUS OUTFLOW BOUNDARIES THAT
SHOULD BE AROUND. STILL EXPECT ENOUGH CLEARING TO ALLOW TEMPS TO
BOUNCE BACK ABOVE THE CENTURY MARK FOR ALL BUT NW AR.
WEAK SURFACE BOUNDARY WILL LIFT BACK N INTO KS ON FRIDAY...WITH
SWLY/WLY LOW-LEVEL FLOW DEVELOPING ACROSS THE FORECAST AREA. THIS
WILL ALLOW TEMPS TO PUSH RECORD HIGHS ACROSS MOST OF ERN OK AND NW
AR.
RECORD HIGHS FOR AUGUST 19TH
TULSA.........108 (1934)
MCALESTER.....105 (1993)
FAYETTEVILLE..101 (2006)
FORT SMITH....106 (1934)
WILL EXTEND THE HEAT ADVISORY INTO FRIDAY AS WELL. OVERNIGHT LOWS
APPEAR TOO MARGINAL TO SUPPORT AN UPGRADE TO AN EXCESSIVE HEAT
WARNING AT THIS TIME...BUT LATER SHIFTS WILL NEED TO REVISIT THIS.
ECMWF/CMC/DGEX CONSISTENT IN BRINGING ANOTHER WEAK FRONT INTO THE
AREA ON SATURDAY. CERTAINLY NOT CLEAR HOW FAR S THE BOUNDARY WILL
MAKE IT...BUT DO EXPECT VERY HOT TEMPS AGAIN TO THE S OF FRONT.
WILL MAINTAIN LOW POPS ACROSS THE AREA THROUGH THE WEEKEND AS THE
FRONT LINGERS...WITH WARMER/DRIER WEATHER EARLY NEXT WEEK AS THE
FRONT LIFTS BACK N.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 102 77 108 78 / 20 10 10 10
FSM 105 76 108 77 / 30 10 10 10
MLC 104 75 109 76 / 20 10 10 10
BVO 101 73 108 74 / 20 10 10 10
FYV 96 72 102 73 / 20 10 10 10
BYV 97 72 101 73 / 20 10 10 10
MKO 102 75 108 76 / 30 10 10 10
MIO 97 74 105 75 / 20 10 10 10
F10 103 74 109 75 / 20 10 10 10
HHW 106 76 108 77 / 20 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 8 PM FRIDAY TO 10 PM MONDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WATCH FROM 8 PM FRIDAY TO 10 PM MONDAY FOR ARZ019-
ARZ020-ARZ029.
HEAT ADVISORY UNTIL 8 PM FRIDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....18Hazardous weather outlook, Aug 17, 9:13 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 913 PM CDT WED AUG 17 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 913 PM CDT WED AUG 17 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...THOUGH THE RISK OF SEVERE WEATHER HAS DIMINISHED. ALSO...TEMPERATURES REMAIN WARM AND WILL COOL ONLY SLIGHTLY OVERNIGHT WHICH WILL PROVIDE LITTLE RELIEF FROM THE DAYTIME TEMPERATURES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY FOR FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH DANGEROUS HEAT LEVELS QUICKLY DEVELOPING FOR AREAS FURTHER WEST DURING THE DAY. THE HEAT WILL INTENSIFY FOR ALL AREAS ON FRIDAY. THERE REMAINS THE POTENTIAL FOR A WEAK COLD FRONT TO ENTER THE AREA OVER THE WEEKEND...WHICH WOULD SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS. TEMPERATURES WILL REMAIN DANGEROUSLY HOT THROUGH THE WEEKEND INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 18, 12:17 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT THU AUG 18 2011
OKZ064>066-180600-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1217 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1217 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF WELTY TO 9 MILES SOUTHWEST OF
MILFAY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE...
WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...PRESTON...BEGGS...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...KELLYVILLE AND OKMULGEE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3592 9662 3599 9619 3547 9582 3546 9588
3540 9588 3530 9645 3545 9645 3545 9648
3543 9649 3545 9655 3540 9653 3539 9654
3540 9658 3539 9662
TIME...MOT...LOC 0517Z 304DEG 24KT 3566 9631 3566 9666Special weather statement, Aug 18, 1:17 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 AM CDT THU AUG 18 2011
ARZ019-020-180645-
CRAWFORD AR-FRANKLIN AR-
117 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHWESTERN FRANKLIN
AT 117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHESTER...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BIDVILLE...JETHRO...FERN...MOUNTAINBURG...CHESTER...
LOCKE...MOUNT GAYLER AND LAKE FORT SMITH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3559 9387 3560 9428 3576 9430 3575 9413
3577 9412 3576 9392 3577 9391 3577 9389
TIME...MOT...LOC 0617Z 267DEG 16KT 3569 9418Special weather statement, Aug 18, 4:00 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU AUG 18 2011
OKZ057-058-180945-
CRAIG OK-OTTAWA OK-
400 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND OTTAWA
AT 359 AM CDT...STRONG THUNDERSTORMS WERE APPROXIMATELY 6 MILES
NORTH OF HOLLOW...NEAR WELCH...AND APPROXIMATELY 3 MILES SOUTHWEST
OF QUAPAW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...
PICHER...HOLLOW...PYRAMID CORNERS...BLUEJACKET...WELCH AND TWIN
BRIDGES STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3671 9461 3671 9513 3700 9536
3700 9462
TIME...MOT...LOC 0859Z 268DEG 12KT 3697 9523 3686 9510
3692 9480Special weather statement, Aug 18, 4:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 AM CDT THU AUG 18 2011
OKZ058-181030-
OTTAWA OK-
439 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER QUAPAW...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3682 9461 3681 9461 3685 9489
3700 9488 3700 9462
TIME...MOT...LOC 0940Z 273DEG 12KT 3693 9477The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:17 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee | 43 min |
| Aug 18, 4:00 AM CDT | Special Weather Statement | TSA | Ottawa | 45 min |
| Aug 18, 1:17 AM CDT | Special Weather Statement | TSA | Crawford | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.